Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 11:59 AM EDT for Hardee County, Polk County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2024, 11:59 AM EDT (15:59 UTC)
- Expired
- Aug 4, 2024, 12:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hardee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:25 PM EDT | TORNADO | 2 W Bowling Green, FL | NWS student volunteer spotter picture of tornado on ground. Location and time based on spotter position and radar warned tornado location. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:57 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
186
WFUS52 KTBW 041559
TORTBW
FLC049-105-041630-
/O.NEW.KTBW.TO.W.0017.240804T1559Z-240804T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1159 AM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Hardee County in central Florida...
Southwestern Polk County in central Florida...
* Until 1230 PM EDT.
* At 1158 AM EDT, a severe thunderstorm capable of producing a
tornado was located 10 miles south of Wauchula, moving north at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wauchula around 1205 PM EDT.
Other locations impacted by this tornadic thunderstorm include Fort
Green, Zolfo Springs, and Bowling Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2737 8173 2735 8180 2764 8199 2770 8174
TIME...MOT...LOC 1558Z 165DEG 33KT 2739 8178
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
434
WWUS52 KTBW 041617
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1217 PM EDT Sun Aug 4 2024
FLC049-105-041630-
/O.CON.KTBW.TO.W.0017.000000T0000Z-240804T1630Z/
Hardee FL-Polk FL-
1217 PM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR NORTH
CENTRAL HARDEE AND SOUTHWESTERN POLK COUNTIES...
At 1216 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wauchula, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Hardee and southwestern Polk Counties, including the
following locations... Fort Green and Bowling Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2752 8178 2750 8184 2764 8199 2770 8174
TIME...MOT...LOC 1616Z 165DEG 33KT 2755 8183
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 2:26 AM EDT, 9 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 2:26 AM EDT, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
226 AM EDT Sun Aug 4 2024
...New DISCUSSION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 219 AM EDT Sun Aug 4 2024
Very little change to overall forecast philosophy for the next 24 to
36 hours as Tropical Storm Debby, which is currently just west of
the Dry Tortugas, is expected to track off the west coast of Florida
today and tonight nearly paralleling the coast, and strengthening as
it does. Forecast landfall is projected by NHC to be along the Big
Bend of Florida as a Cat 1 hurricane on Monday. Conditions across
west central and southwest Florida will continue to deteriorate
through the day from south to north as bands of showers and
isolated thunderstorms associated with Debby spread over the
region. The majority of the precip shield is expected to be in the
form of showers, however an isolated thunderstorm will be
possible in a few stronger bands, and weak surface heating over
the interior this afternoon may generate additional areas of
stronger convection.
Highest winds and heaviest precipitation totals are expected to
occur near the coast...with greatest impact expected across the
northern nature coast which will be in the closest proximity to the
center when the storm is expected to be at its strongest prior to
landfall. See local tropical products for specific regional impacts
expected with Debby across the forecast area and a list of active
watches/warnings at the end of this product. Also see related
tropical products issued from this office for additional
information.
As Debby exits the area Monday night and Tuesday, broad southwest
flow will persist off the Gulf of Mexico with feeder
bands/convergent boundaries feeding into the storm to the north.
This will create a significant risk for bands of locally heavy rain
to set-up across portions of the forecast areas with potential for
training convection creating locally excessive rainfall amounts.
The storm is expected to substantially slow it's forward motion
off the southeast Georgia coast...and the risk for these type of
bands of heavy rainfall may persist into Wednesday and possibly
into Thursday.
High degree of uncertainty in the extended portion of the forecast
since much will depend on the eventual track of Debby after it lifts
north of our area.
&&
.AVIATION...
(06Z TAFS)
Issued at 136 AM EDT Sun Aug 4 2024
Conditions will deteriorate today with ESE winds gusting (if not
sustained) to tropical-storm force. This is most likely at coastal
sites like KSRQ, KPIE, and KTPA, but will be possible at any
terminal. The highest winds should be expected with passing
convective bands of moderate intensity or higher, and could be
higher than explicitly forecast in TAFs at this time. As
convection becomes widespread, MVFR will prevail, and tempo IFR
conditions will also be possible. Given the tropical, warm-core
nature of the system, there should be very few embedded
thunderstorms. While SWFL terminals could start to see some
improvement around or after 0Z, most terminals are not looking at
meaningful improvement before Monday morning. Slow improvement
should take place thereafter, with a wet pattern potentially
lingering for the days to come.
&&
.MARINE...
Issued at 219 AM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 219 AM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 78 86 80 / 100 80 90 80
FMY 86 80 89 80 / 100 80 70 50
GIF 87 78 87 79 / 100 70 80 50
SRQ 86 79 89 80 / 100 80 90 80
BKV 87 77 87 78 / 100 80 90 80
SPG 86 82 89 83 / 100 80 90 80
&&
Sea Breeze Thunderstorm Regime For Sunday: 7
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Watch for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Levy.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Oglesby
DECISION SUPPORT...Hubbard
UPPER AIR/CLIMATE...FlanneryIn the hours before
Local storm report, Aug 4, 9:42 AM EDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
942 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/04/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton 45 mph
gust.
&&
TBWLocal storm report, Aug 4, 9:44 AM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
944 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted 54 MPH gust.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:30 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 30 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:49 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 5 hr |
| Aug 4, 4:59 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 5:46 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Aug 4, 6:13 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.